MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT¿ HYDROPHILIC COATIN

ABBOTT VASCULAR ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT¿ HYDROPHILIC COATIN
Model Number 1000463HJ
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the iliac artery with no calcification and no tortuosity.The ht balance heavyweight guide wire was advanced to the lesion without resistance.However, during withdrawal there was resistance with the guiding catheter and the tip separated.A snare device was used to retrieve the separated tip.There was nothing left in the patient anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned guide wire.The reported material separation was confirmed.The reported difficult to remove could not be tested due to condition of the returned guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined the reported difficulties and subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ACS HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRE WITH HYDROCOAT¿ HYDROPHILIC COATIN
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14209312
Report Number2024168-2022-04495
Device Sequence Number4357611
Product Code DQX
UDI-Device Identifier08717648015519
UDI-Public08717648015519
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1000463HJ
Device Catalogue Number1000463HJ
Device Lot Number0082471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown